Alert archive / Kansas / Flash Flood Warnings in 2001

Flash Flood Warning 8, NWS Goodland, KS

July 26, 2001Logan County, Kansas

NWS Goodland, KS issued this flash flood warning at Jul 26, 2001, 12:53 AM CDT for Logan County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2001, 12:53 AM CDT (05:53 UTC)
Expired
Jul 26, 2001, 4:00 AM CDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Whole counties

County Logan County, KS

The radar

The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2001-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2480 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2001-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2480 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 260556
FFWGLD
KSC109-260900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1253 AM CDT THU JUL 26 2001

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOGAN COUNTY IN WEST CENTRAL KANSAS

* UNTIL 400 AM CDT

* AT 1253 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY     
  HEAVY RAINFALL WAS OCCURRING ACROSS SOUTHERN LOGAN COUNTY. THE
  STORMS PRODUCING THE HEAVY RAIN WERE MOVING NORTHEAST AT 15 MPH. 

* SOME LOCATIONS INCLUDED IN THIS WARNING ARE...WINONA...RUSSELL
  SPRINGS AND MONUMENT.

MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE EXPECIALLY CAUTIOUS AT
NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS.
USE CAUTION IN AND AROUND STREAMS...CREEKS...OR DRAINAGE DITCHES.
TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE
THROUGH RISING WATER.

$$

LAT...LON 3910 10147 3871 10146 3873 10083o 3912 10081

MENTZER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:15 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 25, 10:15 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT WED JUL 25 2001

HAVE ACCOMPLISHED UPDATE MAINLY TO TAKE OUT 'EVENING' WORDING. VERY
LITTLE OTHER CHANGE. S/W APPROACHING FROM SW APPEARS TO BE
WEAKENING. BUT CONSIDERING STATE OF ATMOSPHERE (PARTICULARLY HIGH
DEWPOINTS)...THE FACT THAT IT HAS CHANGED VERY LITTLE IN LAST 24
HOURS...CONFIDENCE NOT HIGH ENOUGH ATTM TO MAKE ANY SIGNIFICANT
CHANGE IN ONGOING FCST.

.GLD...FLASH FLOOD WATCH LATE TONIGHT AND THURSDAY FOR NORTON...
       GRAHAM...SHERIDAN...LOGAN AND GOVE COUNTIES.

RJC

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:08 AM CDTFlash Flood WarningGLDGove, Graham, Logan, Sheridan4 hr

Nearby

Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.